Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 266, NWS Nashville, TN

August 17, 2005Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 17, 2005, 5:51 PM CDT for Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2005, 5:51 PM CDT (22:51 UTC)
Expired
Aug 17, 2005, 6:30 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 172254
SVROHX
TNC147-172330-
/O.NEW.KOHX.SV.W.0266.050817T2251Z-050817T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT WED AUG 17 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 630 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
  SEVERE THUNDERSTORMS OVER EASTERN ROBERTSON COUNTY. ONE STORM WAS LOCATED
  JUST EAST OF SPRINGFIELD AND THE OTHER STORM WAS 5 MILES SOUTHWEST OF WHITE
  HOUSE. THE STORMS WERE MOVING EAST AT 7 MPH.


* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CROSS PLAINS AND WHITE HOUSE BY 610 PM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3662 8709 3647 8707 3642 8689 3643 8670
      3664 8665

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:19 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 17, 3:19 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED AUG 17 2005

.DISCUSSION...
AXIS OF UPPER RIDGE ORIENTED ACROSS THE GULF COAST THIS AFTERNOON.
THIS POSITION OF THE RIDGE IS FAR ENOUGH TO THE SOUTH SO AS TO
ALLOW FOR WESTERLIES TO PREVAIL ACROSS THE MID STATE. SEVERAL
DISTURBANCES WILL MOVE EASTWARD THIS AFTERNOON AND TONIGHT BRINGING
A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. LOW LEVEL DYNAMICS
DO NOT LOOK ALL THAT STRONG ALONG THE WEAK STATIONARY BOUNDARY
ACROSS KY.

MOISTURE LEVELS INCREASE ON THURSDAY ALONG WITH A SLIGHTLY BETTER
CHANCE OF SHOWERS AND STORMS. IN FACT...WILL GO WITH A LIKELY CHANCE
OF SHOWERS AND STORMS. MAV GUIDANCE IS GOING
CATEGORICAL...HOWEVER...I REALLY DO NOT SEE ANY OVERWHELMING
DYNAMICS TO SUPPORT THIS. THEREFORE...WILL STICK WITH JUST LIKELY
POPS.

ON FRIDAY...THE UPPER HIGH BUILDS NORTHWARD ACROSS THE MID STATE. AS
A RESULT...TEMPS WILL BE ON THE INCREASE. LATEST ETA 850 MB PROGGED
TEMP FOR SAT 00Z INDICATES 23C. THIS WILL EASILY EQUATE TO MAX TEMPS
WELL INTO THE MID TO UPPER 90S. FURTHERMORE...THE POSITIONING OF THE
SFC HIGH WILL PROVIDE A HUMID SOUTHWESTERLY LOW LEVEL FETCH. NUMERIC
GUIDANCE SUGGESTS MID 90S WITH LOW TO MID 70 DEWPOINTS. THIS
TRANSLATES INTO HI VALUES OF 105 TO 110. ISOL SEVERE TSTMS COULD BE
POSSIBLE BUT OVERALL COVERAGE WILL BE LESS THAN 10% EXCEPT FOR 20%
ALONG THE PLATEAU.

IN THE EXTENDED FCST...UPPER HIGH TO RETREAT BACK TO THE SOUTH AS
HEIGHTS FALL AND A CHANCE OF PRECIP RETURNS FOR SAT THROUGH SUN NT.
A COLD FRONT WILL THEN PUSH ACROSS THE AREA BY MONDAY AS A NORTHWEST
FLOW ALOFT SETS UP. LATEST GFSLR SOLN IS SLIGHTLY COOLER THAN THE
PREVIOUS RUNS. WILL TREND TEMPS DOWN BUT ONLY A CAT OR 2. FOR
MON-WED...LOWER HUMIDITIES AND NEAR NORMAL HIGH TEMPS IS THE WAY IT
LOOKS RIGHT NOW...ALONG WITH PARTLY TO MOSTLY SUNNY SKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 73 89 73 96 / 60 60 20 10
CLARKSVILLE 73 89 73 96 / 60 60 20 10
CROSSVILLE 68 81 68 89 / 70 70 30 20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Aug 17, 5:30 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED AUG 17 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED AUG 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES...
WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TODAY...MAINLY IN THE
AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS AND
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

GIRODO

In the hours before

Local storm report, Aug 17, 5:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT WED AUG 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     7 SW NASHVILLE          36.10N 86.87W
08/17/2005                   DAVIDSON           TN   EMERGENCY MNGR

            DAVIDSON COUNTY OEM REPORTED 3 TREES DOWN OH HIGHWAY 100
            AND POWER OUTAGES WERE REPORTED IN THE ANTIOCH AREA.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:38 PM CDTSevere Thunderstorm WarningOHXDavidson52 min
Aug 17, 4:57 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Aug 17, 4:57 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Wilson48 min
Aug 17, 5:19 PM CDTSevere Thunderstorm WarningOHXCannon41 min
Aug 17, 6:05 PM CDTSevere Thunderstorm WarningOHXSumner25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.